Advertisement

Methemoglobinemia: A Girl with ‘Chocolate Brown’ Colored Blood

Picture of the Month
  • 25 Downloads

Notes

Acknowledgements

The authors acknowledge gratefully to the PICU team involved in management of the patient.

Author Contributions

MKM: Patient management, data collection, analysis, manuscript writing, review of literature; PPG: Patient management, conceptualization, study design, supervised the study, final approval and will act as guarantor of the manuscript.

Compliance with Ethical Standards

Conflict of Interest

None.

References

  1. 1.
    Turner MD, Karlis V, Glickman RS. The recognition, physiology, and treatment of medication-induced methemoglobinemia: a case report. Anesth Prog. 2007;54:115–7.CrossRefPubMedPubMedCentralGoogle Scholar
  2. 2.
    Ash-Bernal R, Wise R, Wright SM. Acquired methemoglobinemia: a retrospective series of 138 cases at 2 teaching hospitals. Medicine (Baltimore). 2004;83:265–73.CrossRefGoogle Scholar
  3. 3.
    O’Dwyer D, McElvaney NG. A case of dapsone induced methaemoglobinaemia. Ir J Med Sci. 2008;177:273–5.CrossRefPubMedGoogle Scholar
  4. 4.
    Olson KR. Dapsone. In: Olson KR, editor. Poisoning & Drug Overdose, 6th ed. New York: McGraw-Hill Medical; 2012. p. 189–92.Google Scholar
  5. 5.
    MacDonald RD, McGuigan MA. Acute dapsone intoxication: a pediatric case report. Pediatr Emerg Care. 1997;13:127–9.CrossRefPubMedGoogle Scholar
  6. 6.
    Methemoglobinemia treatment & management: approach considerations. Available at: http://emedicine.medscape.com/article/204178-treatment. Accessed on 4th November 2016.

Copyright information

© Dr. K C Chaudhuri Foundation 2018

Authors and Affiliations

  1. 1.Institute of Child HealthKolkataIndia

Personalised recommendations